Alert archive / Virginia / Wind Advisories in 2018
Wind Advisory 20, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 15, 2018, 7:14 PM EST for 25 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in West Virginia. It took effect at Nov 15, 2018, 9:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2018, 7:14 PM EST (00:14 UTC)
- In effect from
- Nov 15, 2018, 9:00 PM EST
- Expired
- Nov 16, 2018, 12:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
All 32 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 26 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS71 KRNK 160014 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 714 PM EST Thu Nov 15 2018 ...Strong winds may bring down trees and powerlines into Friday morning... .A number of trees and powerlines from the foothills westward into southeast West Virginia have experienced significant glazing from yesterday's mixed precipitation event. An increase in northwest winds is expected as an upper level low moves into the mid- Atlantic states. Given these conditions, glazed-up state of the trees and powerlines may be more vulnerable to be felled. Winds should begin to subside around mid-morning Friday. NCZ001-002-018-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 161000- /O.NEW.KRNK.WI.Y.0020.181116T0200Z-181116T1400Z/ Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 714 PM EST Thu Nov 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... The National Weather Service in Blacksburg has issued a Wind Advisory, which is in effect until 9 AM EST Friday. * Winds...West 10 to 20 mph with gusts between 40 to 50 mph. * Timing...Winds will shift to the northwest and increase early this evening. Strongest winds causing greatest potential for impacts are expected between midnight and 7 AM. Winds should begin to subside around 9 AM Friday. * Impacts...Downed trees and powerlines heavily weighed down and glazed by ice. Potential for power outages. Risk is greatest above 2000 feet elevation. * Locations...The Blue Ridge, the foothills, the New River, Roanoke and southern Shenandoah Valleys, and into southeastern West Virginia. * Hazards...Strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$ Loconto
3 follow-up statements
858 WWUS71 KRNK 160928 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 428 AM EST Fri Nov 16 2018 ...Strong winds may bring down trees and powerlines this morning... .A number of trees and powerlines from the foothills west into southeast West Virginia experienced significant glazing from Thursday's mixed precipitation event. Due to gusty west to northwest winds glazed-up trees and powerlines may be more vulnerable to be felled. NCZ001-002-018-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 161400- /O.CON.KRNK.WI.Y.0020.000000T0000Z-181116T1400Z/ Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 428 AM EST Fri Nov 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * Winds...West 10 to 20 mph with gusts between 30 to 50 mph. * Timing...Strongest winds through 7AM. Winds should begin to subside by late morning. * Impacts...Downed trees and powerlines heavily weighed down and glazed by ice. Potential for power outages. Risk is greatest above 2000 feet elevation. * Locations...The Blue Ridge, the foothills of Virginia and North Carolina, the New River, Roanoke and southern Shenandoah Valleys, and into southeast West Virginia. * Hazards...Strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
632 WWUS71 KRNK 161347 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 847 AM EST Fri Nov 16 2018 ...Strong winds may bring down trees and powerlines this morning... .A number of trees and powerlines from the foothills west into southeast West Virginia experienced significant glazing from Thursday's mixed precipitation event. Due to gusty west to northwest winds glazed-up trees and powerlines may be more vulnerable to be felled. NCZ001-002-018-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 161700- /O.EXT.KRNK.WI.Y.0020.000000T0000Z-181116T1700Z/ Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 847 AM EST Fri Nov 16 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * Winds...West 10 to 20 mph with gusts between 30 to 50 mph. * Timing...Strongest winds through noon. Winds should begin to subside this afternoon. * Impacts...Downed trees and powerlines heavily weighed down and glazed by ice. Potential for power outages. Risk is greatest above 2000 feet elevation. * Locations...The Blue Ridge, the foothills of Virginia and North Carolina, the New River, Roanoke and southern Shenandoah Valleys, and into southeast West Virginia. * Hazards...Strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$ 07
229 WWUS71 KRNK 161701 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1201 PM EST Fri Nov 16 2018 ...Winds will weaken this afternoon into tonight... .As high pressure builds into the region, wind speeds and gusts will trend weaker this afternoon into tonight. NCZ001-002-018-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 161815- /O.EXP.KRNK.WI.Y.0020.000000T0000Z-181116T1700Z/ Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1201 PM EST Fri Nov 16 2018 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... While winds may still be a bit gusty early this afternoon, wind speeds will remain below wind advisory criteria. Wind speeds will diminish this afternoon into tonight as high pressure builds into the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:36 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 15, 3:36 PM EST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
336 PM EST Thu Nov 15 2018
.SYNOPSIS...
An upper level low pressure area will bring about a changeover
from rain this afternoon to mountain snow showers. Limited snow
accumulations are expected from this short-lived period of snow
showers. Blustery and cold conditions are expected on Friday,
followed by fair but chilly weather for the weekend. Fire weather
concerns are low through the next five days given wet fuel
moisture conditions.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 330 PM EST Thursday...
The closed upper low is moving into the Ohio Valley this
afternoon. This is slightly faster than previously forecasted
and has resulted in heavier rain leaving early with temperatures
warming into the mid 30s. However, flow remains easterly along
and east of the Blue Ridge for light rain and drizzle to
continue to fall for the rest of the afternoon. Some isolated
locations are still below freezing and may experience an
additional light glazing of ice.
The closed low is expected to jog to the east this evening
before it tracks northeast along the Appalachians. As winds turn
towards the west, temperatures should warm into the mid to
upper 30s, helping to melt remain ice left on trees. The low is
expected to move quickly to the New England coast overnight.
Modest pressure rises and an increasing cross-barrier jet will
result in breezy and gusty winds tonight into Friday afternoon.
Majority of the ice, should have melted off of the trees before
these northwest winds increase tonight. Also accompany the winds
will be upslope rain showers change to snow showers tonight.
The overall pattern does not suggest any long duration or
significant snow accumulations for western slopes tonight. High
pressure builds in Friday afternoon with winds subsiding.
Temperatures will warm into the 40s across the mountains to the
lower 50s east.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 115 PM EST Thursday...
Friday night the area will be within an region of decreasing
northwest flow aloft in the wake of the departing upper low and
the approach of surface high pressure. The speeds are expected
to be too weak, that combined with increasing dry air across the
region, to support any lingering upslope isolated rain/snow
showers across western Greenbrier County. Partly cloudy skies
are possible though in this region compared to mostly clear to
clear elsewhere across the forecast area. Low temperatures are
expected to range from the upper 20s to lower 30s across the
mountains with lower 30s across the Piedmont.
Saturday night through Sunday surface high pressure builds
over, then east of the are as the flow aloft becomes zonal.
Expect a continuation of dry conditions and a slight warming
trend.
Sunday night into Monday a cold front is expected to reach the
western extent of the area but have little impact on our region
as it progresses eastward. Some parts of southeast West Virginia
will experience some light rain/snow showers late Sunday
afternoon and Night. Temperatures by Sunday night will range
from the low to mid 30s across the mountains with mid to upper
30s across the Piedmont. HIgh temperatures on Monday will reach
the mid to upper 40s across the mountains and mid to upper 50s
over the Piedmont.
Confidence in the above portion of the forecast is moderate to
high.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 140 PM EST Thursday...
The region will remain near the base of a broad upper trough
that will have periodic weak disturbances progressing across our
area. Model vary as to the timing of these features, but all
are consistent that none will have a huge impact on our
forecast. Most offer some isolated to scattered rain/snow
showers across parts of southeast West Virginia, with limited
coverage, if any, farther east over central or eastern parts of
the forecast area. Our latest forecast will reject such
scenarios with one small potential Monday into Monday into
Monday night, and then again Tuesday night.
The vast majority of the forecast area will receive no
precipitation during this time period. Temperatures during this
part of the forecast will generally range from highs of the low
to mid 40s over the mountains with low to mid 50s across the
Piedmont. Low temperatures will range from the upper 20s to
lower 30s across the mountains with low to mid 30s across the
Piedmont.
Forecast confidence in the above portion of the forecast is
moderate.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
As of 1240 AM EST Thursday...
Rain beginning to pull out of the area early this afternoon,
but low clouds and possible drizzle to hang around through the
afternoon. Good news is that temperatures will warm above
freezing through the afternoon.
MVFR to IFR ceilings will hang around into the evening along
and east of the Blue Ridge. A closed low will drift to the Ohio
Valley and increase mixing over the region. As winds increase
from the west, low clouds will dissipate along and east of the
Blue Ridge. For the west, ceilings and visibilities will become
VFR by mid afternoon, then lower to MVFR as showers from the
closed low advance towards the area. Rain showers will change
over to snow through the evening. Snow showers will be more
intense along western slopes between 02Z-10Z Friday. Through the
morning hours snow showers will taper off from south to north
with everyone returning to VFR.
Modest pressure rises and an increasing NW cross barrier jet
will bring breezy conditions to the area starting across the
mountains after midnight then the entire region during the day.
Northwest winds gusting to 25KTS will be common with gusts to
45KTS along ridgetops.
Confidence is average for timing of the precipitation,
precipitation type, and ceilings, and above average for all
other elements.
Extended Discussion...
VFR conditions with a mostly clear sky will return across the
region for the weekend. Models suggest a chance for MVFR
ceilings in southeast West Virginia on Friday night and Saturday
morning but confidence is this occurring is low.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Winter Storm Warning until 7 PM EST this evening for
VAZ018>020-023-024-034-035.
Flood Watch until 7 PM EST this evening for VAZ043-044-058-059.
Winter Weather Advisory until 7 PM EST this evening for
VAZ045>047.
NC...Flood Watch until 7 PM EST this evening for NCZ004>006-020.
WV...Winter Storm Warning until 7 PM EST this evening for
WVZ042>044-507-508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...RCSHazardous weather outlook, Nov 15, 1:47 PM EST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 147 PM EST Thu Nov 15 2018 NCZ001>003-018-019-VAZ007-009>017-022-032-033-161900- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick- Franklin- 147 PM EST Thu Nov 15 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Rain is ending but ice may remain on trees into this evening. Temperatures are expected to warm into the mid 30s before sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ018>020-023-024-034-035-WVZ042>044-507-508-161900- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 147 PM EST Thu Nov 15 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044-058-059-161900- Rockingham-Caswell-Pittsylvania-Halifax-Charlotte- 147 PM EST Thu Nov 15 2018 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ045>047-161900- Campbell-Appomattox-Buckingham- 147 PM EST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004-020-VAZ043-161900- Stokes-Yadkin-Henry- 147 PM EST Thu Nov 15 2018 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Nov 15, 4:53 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN 2 E LITHIA 37.48N 79.71W
11/15/2018 E0.10 INCH BOTETOURT VA PUBLIC
ESTIMATED A TENTH OF AN INCH OF ICE AND A
TRACE OF SLEET ON MOUNTAIN VALLEY ROAD.
&&
PWLocal storm report, Nov 15, 5:08 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN 6 S VINTON 37.19N 79.88W
11/15/2018 M0.25 INCH FRANKLIN VA TRAINED SPOTTER
A QUARTER OF AN INCH OF ICE THAT BROUGHT
DOWN SEVERAL TREE BRANCHES.
&&
PWLocal storm report, Nov 15, 5:37 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FREEZING RAIN 2 WSW ROCKY MOUNT 36.99N 79.92W
11/15/2018 E0.10 INCH FRANKLIN VA PUBLIC
ESTIMATED A TENTH OF AN INCH OF ICE ON
HIGHFIELD CIRCLE.
&&
PWLocal storm report, Nov 15, 5:45 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FREEZING RAIN 5 ESE BUFFALO RIDGE 36.72N 80.18W
11/15/2018 M0.20 INCH PATRICK VA TRAINED SPOTTER
MEASURED 0.20 INCHES OF ICE ON FOLEY ROAD.
&&
PWLocal storm report, Nov 15, 5:52 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FREEZING RAIN 4 NW FOREST 37.41N 79.32W
11/15/2018 E0.05 INCH BEDFORD VA TRAINED SPOTTER
ESTIMATED 0.05 INCHES OF ICE ON QUAIL RIDGE
DRIVE.
&&
PWLocal storm report, Nov 15, 5:53 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FREEZING RAIN 2 NW COPPER VALLEY 37.00N 80.56W
11/15/2018 M0.20 INCH PULASKI VA PUBLIC
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:31 AM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 26 hr |
| Nov 16, 2:31 AM EST | River Flood Warning | RNK | Charlotte, Halifax | 54 hr |
Nearby
Wind Advisories in Virginia, 2018Wind Advisories in West Virginia, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.